I'm not nauseous at all I have a problem with the other end, and it hasn't been acting up while I was on Kadian? I'm also wondering if I'm unable to tolerate the chemicals they put in it when they change formula? Any help?
Hello ssminnow16, Yes this is normal for pain medications to make you constipated or if you prefer stop you up. The reason is that all narcotics act directly on your central nervous system and this causes your intestines (small and large) to slow down; making it hard to have a bowel movement or making it where several days go by before you even use the bathroom. The difference could be the dosage of Opana you are on versus the dosage of Kadian you were on. They are two different pain meds but like I said earlier all narcotics will slow down your bowels. You can help combat this problem by first drinking lots of water ( for men the amount is 3 liters a day/for women it is 2.2 liters a day). But since you take pain meds try and increse this a little bit (maybe 0.5 liters). Of course, you do not need to drink all of this water in a few hours; drink it throughout the day. FYI, 3 liters is about 0.8 gallons so not even a whole gallon. Just thought you would like to know because 3 liters sounds like a lot but it is not even a gallon. Secondly, you can eat a lot of foods that are high in fiber like Kellogg's Raisin Bran. You can also get fiber in powder form which you add to water and drink or you can take fiber pills (go to your local Walmart, Walgreens, CVS and they will help you find it. If you are wondering how much fiber to take each day the Mayoclinic (surely you have heard of them) says that a person needs 25-38 grams a day. I can tell you from being an RN that nost people dont get that much and that is why fiber supplements are great. Lastly, you can take a stool softner every day ( the name of the stool softner is Colace) but Walmart sales there version which is labeled on the package as Equate stool softner. Of course, ther are other brands but they are all the same and the Equate is the best bang for your buck; just take it like the back of the bottle says to take it. I guarantee you that if you do these things you will be having regular and easier bowel movements from here on out. Just remember the more narcotics you take the more of a problem you are going to have using the bathroom unless you do all of the things I have suggested. If you are wondering where I am getting my information, I am an RN (registered nurse) and have been for 12 years in an SICU where I have take care of open heart surgery patients that have the same problem you have because they have had a lot of narcotics for pain and they get constipated to and this is the regimen we follow and it works like magic. Good Luck to you ssminnow16!!!
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 26 May 2011 • 2 answers
I am taking Kadian 50 mg 2xday and MSIR 15mg 3bid my pain Dr. is wanting to change me to Opana what?
Posted 16 Jul 2013 • 1 answer
Posted 28 Jul 2013 • 2 answers
Posted 1 Sep 2014 • 2 answers
Posted 27 Aug 2016 • 1 answer